For those who care for someone with Parkinson's disease
[Forum] [Home] [Help] [Search] [Register] [Login] [Books] [Commentary] [Contact] [Donate]
You are not logged in


Topic No words... Go to previous topic Go to next topic Go to higher level

By AnnieJ5 On 2016.07.25 21:37
I posted many months ago about my husband who has Parkinson threatening divorce. Over the last 10 months he has become so changed, I am totally at the end of my rope. I don't know if it is the medication or just who he is. He is now taking 12 pills a day for the tremors. I am 64 and this is killing me slowly. He disappears every day before I get up and does not come home until late... 11:30 or after every single night. How he is doing this day after day with so little rest is beyond me. He went out and secretly rented an office so he won't have to use the one at home. He won't tell us where it is. Spending money we don't need to spend for his hobby he calls a business. He tells me that his behavior is my fault and every time I try to ask him anything he becomes enraged and says I don't need to answer your questions because I'm divorcing you. I have finally called him on it and asked him when do you plan on getting this divorce. His smug answer was.. I have not decided yet! I told him to get it done because I was not going to live like this any more. I want out of this nightmare, but I worry so much about what is going to happen to him and I am so angry with myself for caring. I am a strong independent woman but he is a bully and I doubt myself so much any more. I will lose my home, my security and all that we have worked for to start over again! He has turned his kids against me . He screams at me that all the money is his and I will get only what he says and on and on. I am going to see a lawyer this week. Is this Parkinson disease? I cant live this way any more with the worry about when the phone call is coming that he has wrecked the car, or choked or fallen. He has run up so much debt in the last year and a half and he lies about all that he is spending but it is still all my fault. His answer to all of this is... its my money I can do anything I want. I found a note written in crayon on the inside window of his car.. "Love you baby" with a heart so I guess I also have to wonder is there truly another woman who wants this nightmare! I guess I really just needed to vent. I am so tired of caring, and feeling guilty for wanting to leave this mess. We have been married only 13 years and this was to be our retirement time together but he has become someone no one knows. He can put on a show for all his buddies but no one believes what I have to live with. So I will become the bad guy for divorcing a sick man! I am just so sad all the time. No one will come to the house anymore because of him, our friends are gone because of him, our family is torn apart because of him and according to him it is all my fault. Wish me luck in the divorce it can't come soon enough. I'm sorry for the rambling, I know the answer but I so hate this disease.

By LOHENGR1N On 2016.07.25 23:58
Annie, It sounds like the "classic" reaction many have with Dopamine Agonists. Is He taking Apomorphine (Apokyn), Parmipexole (Mirapex, Mirapex ER), Ropinirole (Requip, Requip XL), Rotigotine (Neupro). Side-effects of these can be excessive gambling, shopping, manic behavior (always on the go up and functioning on little or no sleep). Having a seemingly other life away from the family. Sadly many have spent savings and lost most of everything before it comes to light. Get in touch with the Neurologist as soon as you can and let them know this is happening. These medicines have broken many lives and homes. It is know throughout the Parkinson's community about these effects however there are some Doctors that either don't believe it and or still prescribe them without warning to watch for these reactions when they are prescribed. Other than this I don't know what I can say to help you and your family others here may have more to contribute. I hope this helps you even if just a little bit. You take care and remember We're here for You.

By VioletV On 2016.07.26 07:52
Annie yes, this certainly does sound like the dopamine agonist symptoms that many of us have discussed. People have lost a great deal of money and ruined relationships because of reactions to this medication. It's an absolute must to speak to his neurologist. While HIPPA regulations prevent the neurologist from speaking to you, they do not prevent the neurologist from hearing from you about behavior and symptoms that he or she is not otherwise aware of. And, it may be useful to know that drug manufacturers and physicians have been successfully sued for the damage done to patients by these medications. If the physician will not speak to you directly, send a letter ideally a registered letter to the manager of the practice.

Parkinson's is hard enough without having to do with this nightmare. You may be able to also get some good advice from the local or national domestic violence hotline's about ways of responding to financial abuse in my opinion the certainly qualifies.

Good luck to you, Annie. Do come back here.
VV

By AnnieJ5 On 2016.07.26 12:01
He is taking Carbidopa-Levodopa 25-100.. 2 tablets every 4 hours. Is this medication know to cause the side effects I am dealing with. I started to see the spending habits go into over drive last summer when he ran up the credit card to 10,000 in a matter of months. At that time he was taking 6 tablets a day. Every time I mention the spending the answer is... its not my money or it's my fault.

By ljharper62 On 2016.07.26 13:44
Annie,

Don't wait for him. Please contact an attorney to protect your rights.

I was told by my husband's doctor that Parkinson's or not, there is no excuse for abusive behavior and if that happens she needs to be made aware of it.

By cmm On 2016.07.29 13:29
Annie,
Contact your husband's neurologist immediately and get him off the meds. The same thing happened to my husband only not as drastic as I caught it right away. My husband is bipolar as well so I am always looking for any strange behavior but it went over the top very fast. He had DBS and is now drug free, but the damage was done. His memory is shot, he has cognitive impairment and I blame the drugs. This is classic PD meds symptoms. People either respond well or go south.


© 2003-2016 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you